Alert archive / Ohio / Wind Advisories in 2008

Wind Advisory 6, NWS Wilmington, OH

October 26, 20088 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Oct 26, 2008, 4:08 AM EDT for 8 counties in Ohio. It took effect at Oct 26, 2008, 12:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 4:08 AM EDT (08:08 UTC)
In effect from
Oct 26, 2008, 12:00 PM EDT
Expired
Oct 26, 2008, 4:03 PM EDT
In force
4 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KILN 260808
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
408 AM EDT SUN OCT 26 2008

OHZ026-034-035-042>046-261615-
/O.NEW.KILN.WI.Y.0006.081026T1600Z-081027T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE
408 AM EDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

A COLD FRONT WILL PUSH DOWN INTO THE REGION THROUGH THIS
AFTERNOON. AS IT DOES...SOUTHWEST WINDS OF 15 TO 25 MPH WILL
BECOME WEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON.
OCCASIONAL GUSTS AS HIGH AS 45 MPH WILL ALSO BE POSSIBLE LATER
TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
2 follow-up statements
000 
WWUS71 KILN 261524
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT SUN OCT 26 2008

OHZ026-034-035-042>046-262330-
/O.CON.KILN.WI.Y.0006.081026T1600Z-081027T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE
1124 AM EDT SUN OCT 26 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

A COLD FRONT WILL PUSH DOWN INTO THE REGION THROUGH THIS
AFTERNOON. AS IT DOES...SOUTHWEST WINDS OF 15 TO 25 MPH WILL
BECOME WEST AND INCREASE TO 25 TO 35 MPH THIS AFTERNOON.
OCCASIONAL GUSTS AS HIGH AS 45 MPH WILL ALSO BE POSSIBLE LATER
TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS71 KILN 262003
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT SUN OCT 26 2008

OHZ026-034-035-042>046-262115-
/O.CAN.KILN.WI.Y.0006.000000T0000Z-081027T0000Z/
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
INCLUDING THE CITIES OF...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE
403 PM EDT SUN OCT 26 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS TO 25 MPH WITH GUSTS TO 40 AND 45 MPH WILL STILL BE
FOUND IN THE WAKE OF A COLD FRONT THAT IS CROSSING THE OHIO VALLEY
THIS AFTERNOON. HOWEVER...THESE WINDS ARE BELOW ADVISORY CRITERIA
AND THEREFORE THE ADVISORY THAT WAS IN PLACE HAS BEEN CANCELLED.

$$

INZ075-080-KYZ089>100-OHZ077-270815-
/O.NEW.KILN.FZ.A.0005.081028T0800Z-081028T1300Z/
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-
GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
INCLUDING THE CITIES OF...RISING SUN...VEVAY...CARROLLTON...
WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...OWENTON...
WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...CINCINNATI
403 PM EDT SUN OCT 26 2008

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

WINDS WILL DIE DOWN FOR A FEW HOURS LATE OVERNIGHT ON MONDAY.
THIS WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING.

REMEMBER...A FREEZE WATCH MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WATCH AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:57 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 26, 1:57 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
157 AM EDT SUN OCT 26 2008

.SYNOPSIS...
A MILD WINDY DAY IS EXPECTED SUNDAY AHEAD OF A STRONG COLD FRONT.
THE FRONT WILL MOVE THROUGH THE OHIO VALLEY SUNDAY NIGHT...
USHERING IN MUCH COLDER UNSETTLED WEATHER FOR THE FIRST PART OF
THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLOUDS HAVE DIMINISHED RAPIDLY ACROSS THE REGION AND EXPECT SKIES
TO STAY CLEAR MOST OF THE NIGHT. COULD SEE SOME INCREASE IN CLOUD
COVER TOWARDS DAYBREAK AHEAD OF APPROACHING SYSTEM. GRADIENT WILL
TIGHTEN UP OVERNIGHT SO WINDS MAY ACTUALLY PICK UP SLIGHTLY. THIS
WILL ALSO HAVE AN EFFECT ON LOW TEMPERATURES. READINGS IN THE
NORTHWEST ZONES ARE ALREADY FALLING TO NEAR FORECAST LOWS. BUT
EXPECT THEM TO STEADY OUT OR EVEN RISE A FEW DEGREES AS WINDS
INCREASE. SIMILAR TREND SHOULD OCCUR ACROSS THE REST OF THE
FORECAST AREA ONLY A LATER INTO THE NIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
POLAR VORTEX DRIFTING JUST SOUTH OF JAMES BAY WILL HELP ACCENTUATE
DVLPMNT OF A MERIDIONAL UPR TROF OVER THE EASTERN CONUS FOR THE
FIRST PART OF THE UPCOMING WEEK. THE INITIAL SURGE OF COLDER AIR
WILL BEGIN ITS PROGRESSION SOUTHWARD FROM THE NRN PLAINS AND UPR
MISSISSIPPI VLY ON SUNDAY. WITH DEEP SFC LO OVER ONTARIO AND HI
PRES ALONG THE GULF COAST...STRONG SFC PRES GRADIENT AND
INCREASING LO LVL FLO WILL CONTRIBUTE TO A WINDY DAY FOR THE
REGION. APPEARS STRONGEST WIND GUSTS WILL AFFECT THE FCST AREA IN
TWO SHOTS...THE FIRST COMING WITH THE AFOREMENTIONED PREFRNTL TROF
AS IT CROSSES THE REGION DURING THE AFTN. 12Z NAM/GFS INDCG AN
ENHANCEMENT OF THE 850 LLJ AS S/WV ENERGY ASSOC WITH TROF PASSES
ACRS LWR GRT LKS. WITH A GOOD DEAL OF SUNSHINE HELPING TO PROMOTE
A WELL-MIXED BNDRY LYR...MODEL SOUNDINGS SUPPORTING POTENTIAL FOR
WIND GUSTS TO APPCHG 40-45MPH ACRS NRN HALF FCST AREA. LITTLE TO
NO MOISTURE ASSOC WITH TROF SO NOT EXPECTING ANY PCPN WITH ITS
PASSAGE.

CLOUDS WILL BEGIN TO INCREASE ACRS NRN FCST AREA BY LATE
AFTN AHEAD OF MAIN COLD FRONT AND IMPRESSIVE S/WV. COULD SEE AN
ISOLD -SHRA BY LATE AFTN OVER WEST CNTRL OH AS THIS FEATURE
APPCHS...BUT EXPECT MOST OF THE PCPN TO HOLD OFF UNTIL AFT DARK.
MODELS IN GOOD AGREEMENT IN SWINGING FRONT THRU FCST AREA DURING
THE LATE EVNG AND INTO THE OVERNIGHT. MODEL SOUNDINGS SUGGESTING A
SHORT PERIOD OF ENHANCED WINDS WITH THE FROPA...WITH POSSIBILITY
FOR GUSTS TO RISE BACK UP CLOSE TO 40MPH. POTENTIAL WIND GUSTS
WILL BE CLOSE TO LOW END WIND ADV CRIT BOTH DURING THE AFTN AND
AGAIN WITH THE FROPA SUN NIGHT ACRS NRN FCST AREA. DUE TO THE
MARGINALITY OF ADV CRIT BEING MET...WILL NOT BE ISSUING A WIND ADV
ATTM. LATER SHIFTS WILL CONTINUE TO MONITOR. ANY PCPN WITH FROPA
WILL BE LIGHT AND SCT AND FOCUSED ALONG AND NORTH OF I-70. MOST OF
THE SRN HALF OF THE FCST AREA MAY NOT SEE ANY PCPN SUN NIGHT. AS
COLDER AIR RUSHES INTO REGION BEHIND FROPA...A FEW SNOWFLAKES MAY
MIX IN WITH THE RAIN.

12Z MODELS HAVE GENERALLY COME IN MORE ROBUST WITH COLD POOL FOR
MON AS UPR TROFFING FULLY ESTABLISHES OVER OH VLY. SVRL
DISTURBANCES WILL DROP THRU THE TROF MON AND MON NIGHT...PROVIDING
ADDL CHANCES FOR LIGHT PCPN ACRS THE REGION. INITIAL TASTE OF
WINTER FOR MON AS CLOUDY SKIES...BREEZY W/NW WINDS AND SCT LIGHT
PCPN MAKES FOR A MISERABLE DAY. BNDRY LYR THICKNESSES WILL RECOVER
SUFFICIENTLY DURING THE DAY MONDAY FOR PCPN TO FALL MAINLY IN FORM
OF -SHRA. HAVE INCREASED TO 40 POPS ACRS FAR NRN FCST AREA WITH
ANOTHER S/WV ROTATING ACRS THE REGION...DIMINISHING TO MAINLY DRY
ALONG AND SOUTH OF THE OHIO RIVER. A MORE ROBUST S/WV WILL DIVE
SOUTH INTO THE REGION MON NIGHT WITH A TROF AT THE SFC. THIS WILL
KEEP SCT -SHRA/SNSH ACRS THE NRN HALF OF THE FCST AREA MON NIGHT.
BNDRY LYR THICKNESSES AND MODEL SOUNDINGS INDCG LWR LVLS BECOME
SUFFICIENTLY COLD ENUF TO SUPPORT PCPN FALLING AS ALL SNOW AFT
MIDNIGHT...FALLING AS FLURRIES OR VERY LIGHT SNOW SHOWERS. AS S/WV
AND ASSOCD SFC TROF SHIFT EAST TOWARDS DAYBREAK TUES...PCPN WILL
GRADUALLY DIMINISH.

TEMPS...LO LVL WAA FOR THE FIRST HALF OF SUNDAY AND VERY GOOD BNDRY
LYR MIXING SHOULD CONTRIBUTE TO A MILD DAY...WITH TEMPS IN THE
L/M60S. LEANED TOWARDS WARMER MAV GUID FOR LOWS SUN NIGHT IN THE
L/M30S. CONTINUED TO UNDERCUT ALL GUID FOR MON AS COMBINATION OF
CAA...CLOUDS AND PCPN SHOULD KEEP MOST LOCATIONS IN THE L40S.
STILL APPEARS TO BE A GOOD CHANCE FOR THE GROWING SEASON TO END
MON NIGHT IN SW FCST AREA AS TEMPS FALL INTO THE U20S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXTENDED MODELS IN AGREEMENT ON PATTERN AT THE BEGINNING OF THE
PERIOD. DEEP H5 ERN U.S. TROF COMBINED WITH NW FLOW AROUND SFC HIGH
CENTERED OVR THE PLAINS...ALLOWS A BLAST OF COLD AIR ACROSS THE
GREAT LAKES. H8 FLOW IS MORE NW WITH THIS MODEL RUN THAN 24 HOURS
AGO. THEREFORE EXPECT MORE CLOUDS AND PCPN IN LEE OF LAKES ON TUE.
WENT WITH A 20 POP ACRS THE NRN 2/3 OF THE FA...AND THEN TRACE PCPN
ELSEWHERE. THICKNESSES ARE LOW ENUF FOR ALL SHSN/FLURRIES TUE
MORNING. THICKNESSES RISE ENUF THAT BY AFTN MUCH OF THE PCPN MAY BE
LIQUID. DONT EXPECT ANY ACCUMULATION WITH SHRA...SO KEPT POPS LOW.

H8 THERMAL TROF DOESNT SLIDE E OF THE FA UNTIL TUE NGT. THEREFORE
CLEARED THE CLDS SLOWLY TUE INTO TUE NGT. H5 FLOW THEN BECOMES MORE
ZONAL AND SFC HIGH MOVES E...PROVIDING MO SUNNY SKIES FOR THE FA
THRU FRI. CDFNT DROPS IN SRN GREAT LAKES ON SAT INCREASING THE
CLOUDS AND GIVING A CHC OF -SHRA TO THE N.

UNDERCUT MEX TEMPS FOR HIGHS ON TUE...CLOSE TO HPC GUIDANCE NUMBERS.
DIDNT STRAY TOO FAR FROM HPC NUMBER THE REST OF THE WAY.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
GENERALLY SKC THROUGH EARLY MORNING WITH JUST A FEW CIRRUS
SKIRTING BY TO THE NORTH. PRESSURE GRADIENT WILL REALLY TIGHTEN UP
BY MORNING...WITH GUSTY WINDS AROUND 20-25 KT INCREASING TO
25-30KT BY AFTERNOON. COLD FRONT WILL TRACK THROUGH THE REGION
AROUND 21Z-00Z WHICH WILL SWITCH WINDS AROUND FROM THE WEST. MAY
BE ENOUGH CONVERGENCE ALONG THE FRONT TO SQUEEZE OUT A FEW
SHOWERS...BUT AMOUNT OF LOW LEVEL MOISTURE IS TOO UNCERTAIN TO
MENTION ANY PRECIP IN THE TAFS AT THIS POINT. STRONG COLD AIR
ADVECTION BEHIND THE FRONT WILL USHER IN BKN VFR CLOUD DECK AND
WILL ALLOW GUSTS TO CONTINUE WELL AFTER SUNSET.

OUTLOOK...MVFR CIGS ARE POSSIBLE MONDAY AND TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...
SHORT TERM...RYAN
LONG TERM...SITES
AVIATION...HAWBLITZEL
Hazardous weather outlook, Oct 25, 4:47 AM EDT, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
447 AM EDT SAT OCT 25 2008

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
447 AM EDT SAT OCT 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:03 PM EDTFreeze WatchILNHamilton23 hr

Nearby

Wind Advisories in Ohio, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.